Dystonia

I am sure many of you suffer from dystonia? I just had my worst attack yet this morning while trying to bake some holiday cookies. The toes on my left foot turned under and I could not walk, had to just crawl to a chair. I tried the normal ice pack on the foot that usually makes it stop, but to no avail. My fingers on the left hand and left arm also started cramping like I've had before but usually not at the same time. I took a Tizanidine 4 mg tab and finally got enough relief to move. The pain was so extreme, I felt like passing out as the leg side of my body moved like a pretzel. How do you cope with Dystonia? Especially if this happens while I am at work and the meds make me too drowsy to work or drive. Suggestions? I see my Neurologist again Wednesday. Praying for a miracle.

5 Replies

oldestnewest
  • I do not know, Is this because of PSP? You poor thing...My husband is not suffering from this yet.......You tell your doctor you need a preventative med!

    Goodluck

    AVB

  • You must tell your specialist and have your drugs reviewed. It is said that levodopa given over a long period will cause dystopia which is in fact irreversible. My father had it, it was hell. We could not cure it. I am so sorry for your pain. Just do not know what to suggest. You could look it up on line. A great deal has been written about it. Best wishes, Nader

  • Oh dear. Ive not come across this before. It sounds horrendous. Please god your neurologist may have some helpful suggestions/possible cure when you see him. Good luck. Marie

  • My wife has started having similar spasms a few months ago but she is mainly in bed at the time. The nursing home got a review of the meds they are experimenting with reducing the Madopar (levodopa) but though her crunching up feet and arms is less she is slightly less awake. Unlike you though she in later stage of PSP.

    Hope you find a med for the symptom and are able to remain active and working. I agree with the earlier comment that you need to get the meds checked out. Rather than a Dr try a qualified pharmacist, they are trained to know the effects, side effects and interactions of drugs more than Dr. May be able to suggest drug treatment that the Dr could prescribe.

    Best wishes with relief from this distressing symptom. Tim

  • I have dystonia which caused my right foot to turn inwards. I now receive Botox injections in my right lower leg that helped me with issue.

You may also like...